NEED HELP? 1-800-273-8255 TXT "CTL" to 741741

Let’s Talk

Home Let’s Talk Personal Stuff Weening off Medications-Venting

Viewing 3 reply threads
  • Author
    Posts
    • #23909
      Luz.FelizLuz.Feliz
      Participant

      Hey everyone!

      Within the last 2 months I have begun the process of weening off some of my psych medications. I have been stable for a while now, and haven’t had feelings of self harm or anything for a long time. I’m not saying that a person should come off of their medications once they start feeling better, however for my own personal life and future goals, there are certain medications I cannot be on so I have started my journey of weening off with the help of my doctor.

      Throughout the last couple of months, I have been doing pretty well. At first I would get a couple of physical side effects like dizziness and nausea, but those have subsided which is good. As of lately though, I feel like I’m constantly in a bad mood or everything makes me angry. Things that didn’t bother me before are an issue now, and I feel like I’ve been on the verge of just exploding for the littlest things.

      I guess I’m just venting, because I have been on psych medications since I was 14 and am now 26, and because just putting my feelings somewhere helps. I know that I can do this, despite the feelings of irritability and bursts of anger. I feel confident that soon my body will adjust, and I won’t be on edge so much anymore. I am also proud of myself because despite feeling “off” and “different” I haven’t felt like self-harming or gone back to that way of thinking. I can see my growth and progress which makes me want to keep going.

      I apologize to those around me for being a grouch some days because this is definitely a process, and I appreciate your patience.

      Have any of you experienced anything similar when coming off of their meds? Does anyone have any tips?

    • #24097
      SkyJordan43SkyJordan43
      Participant

      Luz i feel you on being a grouch somedays. i have gone off meds multiple times in my life and some have been fine and some i have been the devil. i think these things balance out over time honestly. everyone is so different that i couldn’t say how long it might take but usually when i was weening off meds or just stopping them because i just felt like it, it would take me a couple weeks to stabilize and normalize myself. i think combining doing techniques and things that make you relax help way more now, but i think if after a few weeks that shit still is making it hard work around that medication? that’s something else I’ve done is keep one med the same but work down other meds and in due time it all evens out. i don’t know if that will help at all but I’m here for support!

    • #24104
      Luz.FelizLuz.Feliz
      Participant

      Hey Skyler,

      Thanks so much or your response. I think it helps just to know I’m not alone and what your experiences have been. As of today my main withdrawal symptoms seem to just be physical like dizziness, etc., and have mostly adjusted to the mood side effects. Like you said, I think in due time things will balance out. ๐Ÿ™‚

    • #24231
      Luz.FelizLuz.Feliz
      Participant

      Update:

      I am still on the journey of weening off my medications, but so far nothing too major has happened as a result of getting off. One of the meds I was on I had to go a little slower than I initially wanted, but besides that everything is looking good. ๐Ÿ™‚

Viewing 3 reply threads
  • You must be logged in to reply to this topic.